MAUDE Adverse Event Report: BECTON DICKINSON SHARPS COLL SLIDE CLOSE 9GAL RED; SHARPS CONTAINERS AND ACCESSORIES

BECTON DICKINSON SHARPS COLL SLIDE CLOSE 9GAL RED; SHARPS CONTAINERS AND ACCESSORIES
Model Number 305616
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Medical device expiration date : na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Medical device manufacture date : unknown.
 
Event or Problem Description
It was reported that 1 bd sharps coll slide close 9gal red had broken and damaged lid issues.The following information was provided by the initial reporter : the customer reported that the lid was chipped and was not shut properly.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 12-may-2022.H.6.Investigation: bdj received the samples and photos were forwarded the the manufacturing facility.According to the dhr review process, the results showed there were no issues reported like lid broken or damaged during the manufacturing process for the part number reported under this customer complaint.Also, a review of the ncmr¿s was performed; the result showed there were no issues reported like lid broken or damaged for the same part number throughout the last twelve months.Based on the pictures provided from customer it can be seen that the lid is broken from the handle section and also, in the report, customer describes that the lid was chipped and was not shut properly.According with this investigation, it was noticed that this issue arose from a product sold in japan and all the shipping and transportation process for that country products indicates that flex is in charge of manufacturing, packaging and loading of the product, while bd is in control of transportation, transshipment, distribution and final delivery.For this reason, in can be concluded that products sold out of usa goes through different distribution stages where this kind of issue may be generated due to the handling carried out during the transportation and those activities are out of flex¿s reach.Based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process because there is not enough information like method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility.
 
Event or Problem Description

Brand Name
SHARPS COLL SLIDE CLOSE 9GAL RED
Common Device Name
SHARPS CONTAINERS AND ACCESSORIES
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14466625
Report Number2243072-2022-00722
Device Sequence Number14624279
Product Code FMI
UDI-Device Identifier00382903056163
UDI-Public00382903056163
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305616
Device Catalogue Number305616
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown